MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; POTTS SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST; POTTS SCISSORS
Model Number 470001-09
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting damaged, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The potts scissors instrument was analyzed and found to have a broken grip tip at the grip base.A piece approximately 0.148" x 0.055" was found to be broken off the broken piece was not returned.Common causes of the failure mode broken instrument grips -tips are typically attributed to misuse, such as excess force applied to the instrument jaws.This damage during use may result from applying excess force on the instrument shafts and/or tips during handling, insertion, usage (overloading), or removal.The complaint regarding damaged was confirmed by failure analysis, which indicates that the device did contribute to the customer reported issue.The probable root cause of a broken grip tip is attributed to damage during use, which may result from applying excess force on the instrument shafts and/or tips during handling, insertion, usage (overloading), or removal.This issue can be resolved by using an alternate instrument to complete the procedure.This complaint is being reported based on the following conclusion: failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the potts scissors instrument were damaged.There was no report of patient involvement.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information.However, no further details have been received as of the date of this report.

Brand Name
ENDOWRIST
Common Device Name
POTTS SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16704620
Report Number2955842-2023-11848
Device Sequence Number17047524
Product Code NAY
UDI-Device Identifier00886874112120
UDI-Public(01)00886874112120(10)N10181126
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470001-09
Device Catalogue Number470001
Device Lot NumberN10181126 0044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2023
Initial Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown